Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 309, NWS Little Rock, AR

June 10, 2003Clark County, Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 10, 2003, 8:56 PM CDT for Clark County, Pike County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2003, 8:56 PM CDT (01:56 UTC)
Expired
Jun 10, 2003, 9:55 PM CDT
In force
59 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Clark County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:43 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 10, 3:43 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 PM CDT TUE JUN 10 2003

A COLD FRONT EXTENDS ACROSS NORTHERN MISSOURI THROUGH KANSAS AND
OKLAHOMA. THIS FRONT WILL SLOWLY MOVE INTO MISSOURI TONIGHT.
ABUNDANT CLOUDINESS IS NOTED ON THE SATELLITE IMAGES ACROSS
ARKANSAS. KLZK RADAR NOTES SHOWERS AND THUNDERSTORMS IN OKLAHOMA
MOVING INTO WEST AND NORTHWEST ARKANSAS. MODELS ARE IN AGREEMENT
WITH THE DEVELOPMENT OF AN MCS TONIGHT ACROSS OKLAHOMA AND MOVING
INTO MISSOURI AND ARKANSAS LATE TONIGHT. THE ETA HAS THE SYSTEM A
LITTLE WEAKER THAN THE GFS. WILL GO WITH A BLEND OF GFS AND ETA. THE
UPPER LOW WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY. AN UPPER
TROUGH WILL HANG AROUND THROUGH THE FIRST HALF OF THE WEEKEND. THE
COLD FRONT WILL MOVE INTO ARKANSAS SATURDAY MORNING BUT NOT MOVE
THROUGH THE STATE UNTIL TUESDAY MORNING. THIS WILL BE A SLOW MOVING
FRONT WITH SEVERAL SHORT WAVES MOVING ALONG IT. THEREFORE...HEALTHY
AMOUNTS OF RAINFALL ARE EXPECTED BETWEEN NOW AND THE END OF THE
WEEKEND. NEARLY AN INCH OF RAINFALL IS EXPECTED IN SOME LOCATIONS
TONIGHT...MAINLY NORTH AND CENTRAL SECTIONS.

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. SOUTH
AND SOUTHWEST WINDS WILL CONTINUE TO BRING WARMTH AND HUMIDITY UP
FROM THE GULF OF MEXICO. LOWS WILL GENERALLY BE AROUND 70 DEGREES TO
THE UPPER 80S OR LOWER 90S.

HRO   68  83  66  83 /  80  80  40  50
LIT   72  87  72  87 /  60  60  50  60
HOT   73  86  72  87 /  60  60  50  60
PBF   73  87  72  87 /  40  40  50  70

.LZK...NONE.

51
Hazardous weather outlook, Jun 10, 5:00 AM CDT, 15 hours 56 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT ALONG THE GULF COAST WILL HEAD NORTH TODAY...SPREADING
WARMER...MORE HUMID AND UNSTABLE AIR ACROSS ARKANSAS. NORTH OF THE
FRONT...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING
MAINLY NORTH OF LITTLE ROCK. MEANWHILE...A COLD FRONT WILL APPROACH
FROM THE NORTHWEST TONIGHT. THE FRONT WILL UTILIZE AN UNSTABLE
ATMOSPHERE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
IN THE NORTHWEST HALF OF THE STATE. SOME OF THE STORMS MAY BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT APPROACHING THE STATE TONIGHT WILL STALL NEAR THE
ARKANSAS AND MISSOURI BORDER WEDNESDAY INTO THURSDAY. ON
FRIDAY...THE FRONT WILL LIFT TO THE NORTH...WITH A STORM SYSTEM
DRAGGING YET ANOTHER COLD FRONT TOWARD THE REGION OVER THE WEEKEND.
THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH AT LEAST
SUNDAY...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING.
SEVERE WEATHER WILL REMAIN POSSIBLE...WITH LOCALLY HEAVY RAINFALL
MAINLY FROM NORTHERN INTO CENTRAL ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER
POSSIBLE ACROSS THE NORTHWEST HALF OF ARKANSAS.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:32 AM CDTSevere Thunderstorm WarningLZKGarland38 min
Jun 11, 1:51 AM CDTSevere Thunderstorm WarningLZKSaline39 min
Jun 11, 2:12 AM CDTSevere Thunderstorm WarningLZKPulaski43 min
Jun 11, 4:16 AM CDTSevere Thunderstorm WarningLZKWoodruff44 min
Jun 11, 4:35 AM CDTSevere Thunderstorm WarningLZKJackson45 min
Jun 11, 6:47 AM CDTSevere Thunderstorm WarningLZKOuachita28 min
Jun 11, 7:17 AM CDTSevere Thunderstorm WarningLZKDallas28 min
Jun 11, 1:53 PM CDTSevere Thunderstorm WarningLZKArkansas32 min
Jun 11, 5:06 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas29 min
Jun 11, 6:09 PM CDTSevere Thunderstorm WarningLZKCleveland31 min
Jun 11, 6:25 PM CDTSevere Thunderstorm WarningLZKLincoln60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.